Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Stability of harmonic maps and minimal immersions


Authors: Y. L. Pan and Y. B. Shen
Journal: Proc. Amer. Math. Soc. 93 (1985), 111-117
MSC: Primary 58E20; Secondary 53C42
DOI: https://doi.org/10.1090/S0002-9939-1985-0766539-6
MathSciNet review: 766539
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It was proved by J. Simons [10] that there does not exist any stable minimal submanifold in the Euclidean sphere $ {S^n}$, and P. F. Leung proved that any stable harmonic map from any Riemannian manifold to $ {S^n}$, where $ n \geqslant 3$, is a constant. In this paper, we generalize their results and indicate that there are many manifolds having such properties as $ {S^n}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58E20, 53C42

Retrieve articles in all journals with MSC: 58E20, 53C42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0766539-6
Article copyright: © Copyright 1985 American Mathematical Society